MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 SURESTEP¿ FOLEY TRAY SYSTEM BARDEX® LUBRICATH® FOLEY CATHETER; FOLEY KIT/DRAIN BAG

C.R. BARD, INC. (COVINGTON) -1018233 SURESTEP¿ FOLEY TRAY SYSTEM BARDEX® LUBRICATH® FOLEY CATHETER; FOLEY KIT/DRAIN BAG
Model Number A942616
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Codes Abrasion (1689); Laceration(s) (1946)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the hook that hangs from the drain bag was very sharp and caused the patient to be cut and received 4 stitches to their leg.
 
Additional Manufacturer Narrative
The reported event could not be confirmed.Visual inspection noted two unused meter bags were received with the inlet tubing, sample port connectors and foley catheters with the tes intact.Visual evaluation noted the clear hangers appeared normal and rounded.No evidence of blood or damage to the hangers.Two non-original product samples were returned, therefore the results of the investigation were inconclusive.Although the reported event could not be confirmed, a potential root cause for this failure could be brittle material - inappropriate material choice.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or if any imperfection or surface deterioration is observed, do not use." correction: d10, h3 h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
SURESTEP¿ FOLEY TRAY SYSTEM BARDEX® LUBRICATH® FOLEY CATHETER
Common Device Name
FOLEY KIT/DRAIN BAG
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8802365
Report Number1018233-2019-04017
Device Sequence Number18914009
Product Code EZC
UDI-Device Identifier00801741100802
UDI-Public(01)00801741100802
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA942616
Device Catalogue NumberA942616
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2019
Initial Date Received by Manufacturer 06/27/2019
Supplement Date Received by Manufacturer07/30/2019
Initial Report FDA Received Date07/18/2019
Supplement Report FDA Received Date08/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;